[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 488: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/bbcode.php on line 112: preg_replace(): The /e modifier is no longer supported, use preg_replace_callback instead
[phpBB Debug] PHP Warning: in file [ROOT]/includes/functions.php on line 4780: Cannot modify header information - headers already sent by (output started at [ROOT]/includes/functions.php:3898)
[phpBB Debug] PHP Warning: in file [ROOT]/includes/functions.php on line 4782: Cannot modify header information - headers already sent by (output started at [ROOT]/includes/functions.php:3898)
[phpBB Debug] PHP Warning: in file [ROOT]/includes/functions.php on line 4783: Cannot modify header information - headers already sent by (output started at [ROOT]/includes/functions.php:3898)
[phpBB Debug] PHP Warning: in file [ROOT]/includes/functions.php on line 4784: Cannot modify header information - headers already sent by (output started at [ROOT]/includes/functions.php:3898)
The UKFibromyalgia Forums • View topic - Issues with medication. Please help.



Issues with medication. Please help.

All your questions and experiences of medication and treatments on the NHS or Private Healthcare.

Moderators: perseus, *Lisa*, FluppyPuffy

Issues with medication. Please help.

Postby mattadair » Thu Sep 25, 2014 7:25 pm

Hello everyone, i've just joined the forum and i'm grateful for you accepting me. I'm having issues with medication and would like some advice.

My doctor is still in the process of diagnosis but is positive i suffer with fibromialgia. I have constant pain in my neck, back and shoulders.

4 months ago i was prescribed amitriptyline and was increase over time up to 40mg every night. They worked great in the beginning, and i slept well, but the didn't last long enough with the pain.

So i went back to my doctor and he prescribed me maxitram 50mg on top of the amitriptyline, one in the morning and one at night with amtriptyline 40mg at night too, but i noticed side effects.

When i went back to the doctors last friday to discuss the side effects with my doctor, he determined the issue laid with the amitriptyline, so he told me to immediately stop taking them. Now i just take an increased dose of maxitram.

However, since stopping the amitriptyline on friday, i've noticed i am tired constantly, dizzy at times, subject to slight headaches and generally just feeling miserable.

Can anyone give me any advice on how i should move on or if this is possible withdrawl symptoms?

Thank you all

Matt.
The One Minute Manager is a tool for business, but a lifestyle for a successful family.
mattadair
UKFM Newbie
 
Posts: 6
Joined: Thu Sep 25, 2014 6:29 pm
Location: Ballywalter, Northern Ireland

Re: Issues with medication. Please help.

Postby caramia » Thu Sep 25, 2014 8:02 pm

Hi yes you are experiencing withdrawal syndrome from the amitryptiline ( can never spell it!). It is always best to reduce it down until you stop it fully! I too was on this medication some time ago and experienced exactly the same when coming off it. Hope this helps x
caramia
UKFM Member
 
Posts: 35
Joined: Mon Sep 08, 2014 8:57 pm

Re: Issues with medication. Please help.

Postby mattadair » Thu Sep 25, 2014 8:07 pm

Thank you Caramia, how long did it take you to overcome the symptoms? I'm on a week off from work and it feels wierd being miserable when i should be over the moon at being off! :-?
The One Minute Manager is a tool for business, but a lifestyle for a successful family.
mattadair
UKFM Newbie
 
Posts: 6
Joined: Thu Sep 25, 2014 6:29 pm
Location: Ballywalter, Northern Ireland

Re: Issues with medication. Please help.

Postby caramia » Thu Sep 25, 2014 9:18 pm

I cut down the dose weekly by 10mgs each time. I was also on Tramadol for years ( same as maxitram ) and it was hell to stop because of withdrawal, but it is an excellent painkiller . I only use it now when absolutely can't cope with pain so I don't get re accustomed to it! If I forgot a dose after being on it for a long time the withdrawal was so bad I literally couldn't get out of bed! Its a difficult one to be honest because these tablets do help in my experience but you have to be prepared to reduce them slowly. Not sure Gp's really appreciate that! I am a trained psychiatric nurse of many years so I have a lot of experience with medications , both professionally and personally lol!
caramia
UKFM Member
 
Posts: 35
Joined: Mon Sep 08, 2014 8:57 pm

Re: Issues with medication. Please help.

Postby stephdawn » Fri Sep 26, 2014 6:13 am

Hi matted air. Welcome to our forum. :). It does sons you are experiencing withdrawal symtoms I agree with caramia. Also when you go back to your gp ask if you can be put on Gabepentin. I have been on them for quite a few yrs now but due to the pain I've been suffering with lately my gp increased it. It is a very good painkiller. People have said thet one of the side effects are they have gained weight, but touch wood I haven't :) ! Also another good drug is Duloxetine I take one a night . I'm also on many other drugs so if you would like to know more I'm more than happy to share. I've had fibro now for about 14yrs now and I'm only 46yrs old. I hope you start feeling better soon. Take care. :) xx
stephdawn
UKFM Member
 
Posts: 35
Joined: Sat Feb 15, 2014 11:50 am

Re: Issues with medication. Please help.

Postby mattadair » Fri Sep 26, 2014 10:18 am

The One Minute Manager is a tool for business, but a lifestyle for a successful family.
mattadair
UKFM Newbie
 
Posts: 6
Joined: Thu Sep 25, 2014 6:29 pm
Location: Ballywalter, Northern Ireland


Return to Treatments & Medication

Who is online

Users browsing this forum: No registered users and 3 guests